| Model Number |
8888145044CP |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, a patient with parathyroidectomy, parathyroid adenoma, nephrocalcinosis, hypercalcaemic nephropathy, ckd4 (stage 4 chronic kidney disease), and personality disorder had started hemodialysis with a no-known-issue temporary jugular line on (b)(6) 2022, with poor compliance with the dialysis schedule and medications.The patient would frequently not attend dialysis sessions; the patient had been known to miss two weeks worth of sessions in a row.The patient had been educated multiple times on the potential consequences of missing dialysis, but it was difficult to get the patient to engage.The patient ended up coming into thehospital through the emergency department in extremis after missing many sessions.The patient would be offered multiple appointments for line exchanges but would not show up.The patient would frequently discharge himself from the hospital against medical advice or abscond from the ward.The patient was elected not to have an av (atrial venous) fistula created.Sometimes the patient would choose to engage with the service, and sometimes the patient would not.During this time, the cuff was out, and the line was used.They were advised that the patient's line was very positional and not working well.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and bd chloraprep on dressing change days.They were unsure of the exact date they started using clinell wipes as standard cleaning for dialysis catheters, but they had been using them for at least 7 or 8 years.The contents and components of the wipes were 2% chlorhexidine and 70% alcohol.The scrub used the hub protocol.The ends of the dialysis catheter were unwrapped from their gauze and placed on a sterile field.The nurse performed hand hygiene and would don sterile gloves before using the wipes to clean the deadenders and the whole of each lumen (including the clamps) up to the edge of the dressing.One wipe was used per lumen, and they were cleaned simultaneously.No real tugging or forceful pulling of the line occurred during the cleaning process.The clean lumens were then placed on sterile gauze swabs before the nurse aspirated and flushed the line.They used chlorhexadine biopatch dressings that were changed weekly.On dressing change days, the dressing was removed, and the entire area, including the entry site, was cleaned with chloraprep.If the patient was unable to tolerate cleaning with chlorhexidine due to skin sensitivity, they used sterile gauze swabs soaked with a 10% providone iodine solution in place of the clinell wipes and chloraprep.No other defects or damage were found on the product.No other products were being utilized with the device.They did not use a tego or adapter.The line was very closely monitored, redressed, and re-sutured.If the line was used successfully for dialysis, then it clearly flushed well enough for the nurses to use.Line used for dialysis if able; if not able, then line locked with urokinase and tried again.If urokinase was successful, then line for dialysis session.There were 400 milliliters of blood lost that looked like the patient might have lost a circuit.A blood transfusion was not required due to the event.There was no reported patient injury.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, a patient with parathyroidectomy, parathyroid adenoma, nephrocalcinosis, hypercalcaemic nephropathy, ckd4 (stage 4 chronic kidney disease), and personality disorder had started hemodialysis with a no-known-issue temporary jugular line on (b)(6) 2022, with poor compliance with the dialysis schedule and medications.The patient would frequently not attend dialysis sessions; the patient had been known to miss two weeks worth of sessions in a row.The patient had been educated multiple times on the potential consequences of missing dialysis, but it was difficult to get the patient to engage.The patient ended up coming into the hospital through the emergency department in extremis after missing many sessions.The patient would be offered multiple appointments for line exchanges but would not show up.The patient would frequently discharge himself from the hospital against medical advice or abscond from the ward.The patient was elected not to have an av (atrial venous) fistula created.Sometimes the patient would choose to engage with the service, and sometimes the patient would not.During this time, the cuff was out, and the line was used.They were advised that the patient's line was very positional and not working well.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70% alcohol, and bd chloraprep on dressing change days.They were unsure of the exact date they started using clinell wipes as standard cleaning for dialysis catheters, but they had been using them for at least 7 or 8 years.The contents and components of the wipes were 2% chlorhexidine and 70% alcohol.The scrub used the hub protocol.The ends of the dialysis catheter were unwrapped from their gauze and placed on a sterile field.The nurse performed hand hygiene and would don sterile gloves before using the wipes to clean the deadenders and the whole of each lumen (including the clamps) up to the edge of the dressing.One wipe was used per lumen, and they were cleaned simultaneously.No real tugging or forceful pulling of the line occurred during the cleaning process.The clean lumens were then placed on sterile gauze swabs before the nurse aspirated and flushed the line.They used chlorhexidine biopatch dressings that were changed weekly.On dressing change days, the dressing was removed, and the entire area, including the entry site, was cleaned with chloraprep.If the patient was unable to tolerate cleaning with chlorhexidine due to skin sensitivity, they used sterile gauze swabs soaked with a 10% providone iodine solution in place of the clinell wipes and chloraprep.No other defects or damage were found on the product.No other products were being utilized with the device.They did not use a tego or adapter.The line was very closely monitored, redressed, and re-sutured.If the line was used successfully for dialysis, then it clearly flushed well enough for the nurses to use.Line used for dialysis if able; if not able, then line locked with urokinase and tried again.If urokinase was successful, then line for dialysis session.There were 400 milliliters of blood lost that looked like the patient might have lost a circuit.A blood transfusion was not required due to the event.No medical intervention/treatment required as a result of the event.There was no reported patient injury.